MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM/7.3MM STEPPED DRILL BIT 20MM STEP FOR SCFE SCREW; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM/7.3MM STEPPED DRILL BIT 20MM STEP FOR SCFE SCREW; BIT, DRILL
Model Number 03.207.008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a slipped capital femoral epiphysis (scfe) procedure on an unknown date, the surgeon encountered an issue with the drill bit where it was binding and pushing on the guide wire along with the drill bit.The left hip was done first.The surgeon reported that the guidewire pushed the femoral head and into the acetabular area; although, it was not sure if the acetabulum was completely penetrated.It was mentioned that the same drill bit was problematic on the contra lateral side; the surgeon had to be extra careful to ensure that the same issue would not occur.It was noted that during the procedure four (4) guide wires bent; however only one of the wires penetrated the acetabulum on the right hip.The procedure was successfully completed despite the drill bit issue.There was a thirty to forty-five (30-45) minute surgical delay reported.Concomitant device reported: scfe screw (part 02.207.626, lot unknown, quantity 1), scfe screw (part 02.207.625, lot unknown, quantity 1), oval washer (part 02.207.637, lot unknown, quantity 1).This report is for a drill bit.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.207.008, lot pe02780: release to warehouse date: october 20, 2016.Supplier : (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was completed: visual inspection observed that no issues with the instrument.Nothing was bent or worn.A device failure was not identified.Dimensional inspection showed the relevant dimensions were conforming.The relevant drawings were reviewed.Based on the review of the drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The exact cause of the complaint condition cannot be determined as no issues were noted and therefore the complaint is unknown.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM/7.3MM STEPPED DRILL BIT 20MM STEP FOR SCFE SCREW
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8944773
Report Number2939274-2019-60191
Device Sequence Number19370806
Product Code HTW
UDI-Device Identifier10886982075987
UDI-Public(01)10886982075987
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.207.008
Device Catalogue Number03.207.008
Device Lot NumberPE02780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/30/2019
09/04/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/04/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCFE SCR Ø7.3 CANN L80/20; SCFE SCR Ø7.3 CANN L85/20; WASHER Ø18 OVAL T2 F/SCFE SCREW; SCFE SCR Ø7.3 CANN L80/20; SCFE SCR Ø7.3 CANN L85/20; WASHER Ø18 OVAL T2 F/SCFE SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight100